MAUDE Adverse Event Report: SMITH & NEPHEW, INC. GEN II CEMENTED TIBIAL B/PLATE SZ 7 LEFT; PROSTH, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONST, CEMENTED, POLY/METAL/POLY

SMITH & NEPHEW, INC. GEN II CEMENTED TIBIAL B/PLATE SZ 7 LEFT; PROSTH, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONST, CEMENTED, POLY/METAL/POLY
Model Number 71420172
Medical Device Problem Code Loose or Intermittent Connection (1371)
Health Effect - Clinical Code Injury (2348)
Date of Event 08/04/2019
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that a revision surgery was performed due to loosening and possible infection.
 
Additional Manufacturer Narrative
T was reported that a revision surgery was performed due to loosening and possible infection.The associated legion cr oxinium femoral component, genesis ii cemented tibial baseplate and legion ps high flexion insert were not returned for evaluation.Thus the product analysis could not be performed.Our investigation including a review of the manufacturing records for the listed batches did not reveal any deviation from the standard manufacturing processes.A review of the complaint history for the listed parts revealed no prior complaints for the listed failure mode with the same batch number.The devices were sterilized according to sterilization release documentation from quality control.At this time, we have no reason to suspect that the products failed to meet any product specifications at the time of manufacture.A relationship, if any, between the devices and the adverse event could not be corroborated.No medical documents were received for investigation.Therefore no medical assessment can be performed at this time.Without the return of the actual products involved and no patient medical records available, our investigation of this report is inconclusive.No further investigation is warranted for this complaint; however smith and nephew will continue to monitor for future complaints and investigate as necessary.Should the devices or additional information be received, the complaint will be reopened.
 
Additional Manufacturer Narrative
The devices, used in treatment, were not returned for evaluation, and the reported event could not be confirmed.It was reported that a revision surgery was performed due to loosening and possible infection.A review of the manufacturing records for the listed batches did not reveal any deviation from the standard manufacturing processes.A review of the complaint history for the listed parts revealed no prior complaints for the listed failure mode with the same batch number.The devices were sterilized according to sterilization release documentation from quality control.At this time, we have no reason to suspect that the products failed to meet any product specifications at the time of manufacture.No medical documents were received for investigation.Therefore no medical assessment can be performed at this time.Without the return of the actual products involved and no patient medical records available, our investigation of this report is inconclusive.No further investigation is warranted for this complaint; however smith and nephew will continue to monitor for future complaints and investigate as necessary.Should the devices or additional information be received, the complaint will be reopened.We consider this investigation closed.Credit cannot be issued for these devices.The risk management file and instructions of use for the product were reviewed.Infection, a potential complication associated with any surgery, can occur and possible causes could include but not limited to contamination, patient reaction, post-operative healing issue, abnormal motion over time, bone degeneration, fit/sizing, lack of ingrowth, lifetime of device, and traumatic injury.Based on this investigation, the need for corrective action is not indicated.If new information is received in the future, this complaint can be re-opened.No further actions are being taken at this time.We consider this investigation closed.Be re-opened.

Brand Name
GEN II CEMENTED TIBIAL B/PLATE SZ 7 LEFT
Common Device Name
PROSTH, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONST, CEMENTED, POLY/METAL/POLY
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks road
memphis TN 38116
MDR Report Key8940114
Report Number1020279-2019-03210
Device Sequence Number19370756
Product Code JWH
UDI-Device Identifier03596010206299
UDI-Public03596010206299
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K951987
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Device Explanted Year2019
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 11/12/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number71420172
Device Catalogue Number71420172
Device Lot Number17EM17590
Initial Date Received by Manufacturer 08/04/2019
Supplement Date Received by Manufacturer08/04/2019
08/04/2019
Initial Report FDA Received Date08/28/2019
Supplement Report FDA Received Date11/28/2019
11/12/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;